MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C2060
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the superior mesenteric artery (sma) using ruby coils.During the procedure, the physician felt resistance while advancing a ruby coil within the proximal end of a px slim delivery microcatheter (px slim) and, therefore, the ruby coil was removed.The procedure was completed using a new ruby coil and the same px slim.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact at the proximal end of the pusher assembly.The pusher assembly was kinked approximately 23.5 cm, 55.0 cm, 58.5 cm, 61.0 cm, 99.5 cm, 125.0 cm, 131.5 cm and 143.0 cm from the proximal end.The proximal constraint sphere was within the pusher assembly distal detachment tip (ddt).The embolization coil was detached from the proximal constraint sphere.The stretch resistant (sr) wire within the embolization coil was fractured.Minor offset coil winds were present along the length of the embolization coil.Conclusions: evaluation of the returned ruby coil revealed a fractured stretch resistant (sr) wire.This type of damage typically occurs while forcefully retracting the device against resistance.The complaint reported that resistance was encountered while advancing the ruby coil within the proximal end of the px slim.This may have contributed to the sr wire becoming fractured.The px slim was not returned for evaluation and the ruby coil had a fractured sr wire and could not be functionally tested; therefore, the root cause of the resistance experienced during the procedure could not be determined.Further evaluation revealed kinks along the pusher assembly.These kinks may be incidental to the reported complaint and may have occurred during packaging for return to penumbra.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8537749
Report Number3005168196-2019-00769
Device Sequence Number367721
Product Code HCG
UDI-Device Identifier00814548013251
UDI-Public00814548013251
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2025
Device Catalogue NumberRBY4C2060
Device Lot NumberF77905
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/24/2019
Supplement Date Received by Manufacturer05/08/2019
Initial Report FDA Received Date04/22/2019
Supplement Report FDA Received Date06/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Date Report Sent to FDA01/01/2005